Alert archive / Kentucky / Special Weather Statements in 2012

Special Weather Statement, NWS Louisville, KY

July 8, 2012Green County, Kentucky

NWS Louisville, KY issued this special weather statement at Jul 8, 2012, 9:13 PM CDT for Green County, Kentucky. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 8, 2012, 9:13 PM CDT (02:13 UTC)
Expired
Jul 8, 2012, 10:00 PM CDT
In force
47 min
Issued by
NWS Louisville, KY

County Green County, KY

The radar

The Louisville radar (KLVX), 86 km from the middle of the area, began a volume at 02:14 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 00:00Z, 2.2 hours before the alert went out and 147 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 00:00Z on 2012-07-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2450 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 00:00Z on 2012-07-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 17 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2450 J/kg
Mixed-layer CIN
-68 J/kg
Mixed-layer LCL
1333 m above ground
0-6 km bulk shear
9 kt
0-1 km storm-relative helicity
17 m²/s²
0-3 km storm-relative helicity
30 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

204 
WWUS83 KLMK 090213
SPSLMK

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1013 PM EDT SUN JUL 8 2012

KYC009-087-099-123-169-217-090300-
LARUE KY-METCALFE KY-TAYLOR KY-BARREN KY-GREEN KY-HART KY-
913 PM CDT SUN JUL 8 2012

...STRONG THUNDERSTORM WITH DANGEROUS LIGHTNING...TORRENTIAL RAIN...
AND 40 MPH WINDS...

AT 909 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 10 MILES SOUTHWEST OF GREENSBURG...AND MOVING
NORTH AT 15 MPH.

FREQUENT CLOUD TO GROUND LIGHTNING...TORRENTIAL RAIN WITH RAINFALL
RATES OF AROUND TWO INCHES PER HOUR REDUCING VISIBILITIES TO LESS
THAN ONE HALF MILE...AND STRONG GUSTY WINDS OF AROUND 40 TO 45 MPH...
ARE EXPECTED WITH THIS STORM.

* THIS STORM WILL ALSO IMPACT...
  GREENSBURG...
  MONROE AND GRAB...
  DONANSBURG...
  DEFRIES AND WEBBS...
  CANMER...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IF
POSSIBLE. STAY AWAY FROM WINDOWS AND DOORS...AND AVOID USING THE
TELEPHONE UNLESS IT IS AN EMERGENCY.

&&

LAT...LON 3709 8582 3747 8587 3744 8538 3707 8554
TIME...MOT...LOC 0213Z 185DEG 14KT 3720 8566

$$

AMS

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Louisville, KY wrote its last area forecast discussion before this special weather statement went out at Jul 8, 7:40 PM CDT, 1 hour 33 minutes earlier.

Area forecast discussion, Jul 8, 7:40 PM CDT, 1 hour 33 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LOUISVILLE KY
840 PM EDT SUN JUL 08 2012

.Forecast Update...
Issued at 840 PM EDT Sun Jul 8 2012

Quick short-term update to account for current conditions, including
the majority of the convection being across our southern CWA. A few
strong storms are present along the KY/TN border, which initiated as
the outflow boundary from storms across southern IN and
north-central KY pushed south. Oh, by the way, the heat has
subsided. Updated products have been issued.

&&

.Short Term (Tonight - Monday night)...

Issued at 300 PM EDT Sun Jul 8 2012

...Strong and Isolated Severe Storms Expected this
Afternoon/Evening...

A severe thunderstorm watch is in effect until 10 pm this evening
along and north of the Bluegrass Parkway.

Although the cold front is at this moment still north of
Indianapolis, a pre-frontal trough has localized low level
convergence along Interstate 64 in northern Kentucky. Expect
scattered to occasionally widespread thunderstorms late this
afternoon and evening across southern Indiana and along and north of
Interstate 64. By 4 pm, expect increasing coverage of thunderstorms
across the Bluegrass Region.

All of these storms are developing within a corridor of very high
CAPE of up to 3000 Joules and area of high PWATs forecast to
increase to as much as 2 inches by the early morning hours. Storms,
this evening will stay unorganized, with new development determined
by boundary intersections and differential heating. However, some of
these slow moving storms will produced localized heavy rainfall and
gusty winds.

During the overnight period, new thunderstorm development may
develop farther to the south, affecting our southern counties by
late evening or early Monday morning. The afore-mentioned front will
very slowly sag south, perhaps aided by convective outflows, to
central Kentucky by mid-morning on Monday. Although the atmosphere
may be a bit worked over by early Monday north of I-64, will still
keep a continued good chance of scattered showers or storms north.
Storms will be likely early Monday across our southern counties,
continuing into the afternoon hours.

Temperatures will stay warm overnight, falling into the lower 70s.
Distinctly cooler temperatures will arrive Monday afternoon, aided
by cloud cover. Expect highs in the mid to upper 80s.

.Long Term (Tuesday through Sunday)...
Issued at 200 PM EDT Sun Jul 8 2012

Not spending too much time on this period with ongoing weather. Ran
mostly with a blend of the previous forecast and the consensus of
models. This consensus has troughing aloft dominating our weather
which weakens by the end of the work week. Still even then our
region will be between two ridges, one over the Rockies and another
off the Carolina coast. Thus cannot rule out rain chances for most
of the period, though the north half should be dry with the front
currently near us expected to stall just to our south Tuesday
through Thursday. Temperatures look to be near normal for the whole
period.

&&

.Aviation (00Z TAF Issuance)...
Issued at 710 PM EDT Sun Jul 8 2012

Scattered thunderstorms will continue over south central Kentucky
through the early morning hours. Thunderstorm coverage over SDF and
LEX
will decrease in coverage. However, a stray shower may affect either
SDF or LEX for much of the overnight period. Even with mostly cloudy
skies continuing through the overnight period, expect VFR ceilings
outside of any stray showers or thunderstorms.

Winds will stay light overnight except at BWG, where thunderstorms
in the vicinity may produce brief gusty winds.

For Monday, scattered storms are expected once again, over south
central Kentucky, with only isolated coverage at SDF and LEX. VFR
flying conditions expected outside of any thunderstorm.

&&

.LMK WATCHES/WARNINGS/ADVISORIES...
IN...NONE.
KY...NONE.

Update...........MJP
Short Term.......JSD
Long Term........RJS
Aviation.........JSD
Hazardous weather outlook, Jul 8, 6:28 PM CDT, 2 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LOUISVILLE KY
728 PM EDT SUN JUL 8 2012

INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067-
070>078-081-082-100230-
ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN-CRAWFORD IN-
PERRY IN-HARRISON IN-FLOYD IN-CLARK IN-HANCOCK KY-BRECKINRIDGE KY-
MEADE KY-OHIO KY-GRAYSON KY-HARDIN KY-BULLITT KY-JEFFERSON KY-
OLDHAM KY-TRIMBLE KY-HENRY KY-SHELBY KY-FRANKLIN KY-SCOTT KY-
HARRISON KY-SPENCER KY-ANDERSON KY-WOODFORD KY-FAYETTE KY-BOURBON KY-
NICHOLAS KY-NELSON KY-WASHINGTON KY-MERCER KY-JESSAMINE KY-CLARK KY-
LARUE KY-MARION KY-BOYLE KY-GARRARD KY-MADISON KY-BUTLER KY-
EDMONSON KY-HART KY-GREEN KY-TAYLOR KY-CASEY KY-LINCOLN KY-LOGAN KY-
WARREN KY-SIMPSON KY-ALLEN KY-BARREN KY-MONROE KY-METCALFE KY-
ADAIR KY-RUSSELL KY-CUMBERLAND KY-CLINTON KY-
INCLUDING THE CITIES OF...PAOLI...SALEM...SCOTTSBURG...MADISON...
JASPER...MARENGO...TELL CITY...CORYDON...NEW ALBANY...
JEFFERSONVILLE...HAWESVILLE...HARDINSBURG...BRANDENBURG...
BEAVER DAM...LEITCHFIELD...ELIZABETHTOWN...FORT KNOX...
MOUNT WASHINGTON...SHEPHERDSVILLE...LOUISVILLE...LA GRANGE...
BEDFORD...NEW CASTLE...SHELBYVILLE...FRANKFORT...GEORGETOWN...
CYNTHIANA...TAYLORSVILLE...LAWRENCEBURG...VERSAILLES...LEXINGTON...
PARIS...CARLISLE...BARDSTOWN...SPRINGFIELD...HARRODSBURG...
NICHOLASVILLE...WINCHESTER...HODGENVILLE...LEBANON...DANVILLE...
LANCASTER...RICHMOND...MORGANTOWN...BROWNSVILLE...MUNFORDVILLE...
GREENSBURG...CAMPBELLSVILLE...LIBERTY...STANFORD...RUSSELLVILLE...
BOWLING GREEN...FRANKLIN...SCOTTSVILLE...GLASGOW...TOMPKINSVILLE...
EDMONTON...COLUMBIA...JAMESTOWN...BURKESVILLE...ALBANY
728 PM EDT SUN JUL 8 2012 /628 PM CDT SUN JUL 8 2012/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
INDIANA AND CENTRAL KENTUCKY.

.DAY ONE...TONIGHT.

SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE OVERNIGHT. SOME MAY
CONTAIN LOCALLY HEAVY RAINFALL...GUSTY WINDS...AND FREQUENT CLOUD
TO GROUND LIGHTNING.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

SCATTERED THUNDERSTORMS ARE LIKELY ACROSS SOUTH CENTRAL KENTUCKY
ON MONDAY. LOCALLY HEAVY RAIN IS POSSIBLE...ALONG WITH GUSTY WINDS
AND DANGEROUS CLOUD TO GROUND LIGHTNING.

SCATTERED THUNDERSTORMS ARE POSSIBLE TUESDAY.

.SPOTTER INFORMATION STATEMENT...SPOTTERS ARE ENCOURAGED TO REPORT
DAMAGE OR HEAVY RAINFALL AMOUNTS TO THE NATIONAL WEATHER SERVICE.

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT
HTTP://WEATHER.GOV/LOUISVILLE (ALL LOWER CASE).

JSD/RJS

In the hours before

Local storm report, Jul 8, 7:34 PM CDT, 1 hour 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
834 PM EDT SUN JUL 08 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0815 PM     TSTM WND DMG     GAMALIEL                36.64N  85.79W
07/08/2012                   MONROE             KY   TRAINED SPOTTER

            TREES DOWN ONE MILE NORTH ON HIGHWAY 100.

&&

EVENT NUMBER LMK1200780

SZAPPANOS
Local storm report, Jul 8, 7:40 PM CDT, 1 hour 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
840 PM EDT SUN JUL 08 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0120 PM     TSTM WND DMG     ELIZABETH               38.13N  85.97W
07/08/2012                   HARRISON           IN   TRAINED SPOTTER

            TREES DOWN ON CARS AND IN YARDS.

&&

EVENT NUMBER LMK1200781

SZAPPANOS
Special weather statement, Jul 8, 7:50 PM CDT, 1 hour 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
850 PM EDT SUN JUL 8 2012

KYC213-227-090120-
SIMPSON KY-WARREN KY-
750 PM CDT SUN JUL 8 2012

...STRONG THUNDERSTORM WITH DANGEROUS LIGHTNING...HEAVY RAIN...HALF
INCH HAIL...AND 40 MPH WINDS...

AT 746 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR FRANKLIN...AND MOVING NORTH AT 10 MPH.

FREQUENT CLOUD TO GROUND LIGHTNING...HEAVY RAIN WITH RAINFALL RATES
OF AROUND ONE INCH PER HOUR REDUCING VISIBILITIES TO LESS THAN ONE
MILE...HALF INCH HAIL...AND GUSTY WINDS OF AROUND 40 MPH...ARE
EXPECTED WITH THIS STORM.

* THIS STORM WILL ALSO IMPACT...
  FRANKLIN...
  GOLD CITY...
  TEMPERANCE...
  SALMONS AND HILLSDALE...

THIS STORM WILL AFFECT INTERSTATE 65 IN KENTUCKY BETWEEN MILE MARKERS
2 AND 6.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INDOORS AND STAY
AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.

&&

LAT...LON 3665 8659 3664 8664 3667 8667 3692 8645
      3674 8640 3674 8641 3671 8641 3669 8642
      3665 8641 3665 8652 3663 8655
TIME...MOT...LOC 0050Z 170DEG 8KT 3671 8650

LG
Local storm report, Jul 8, 7:52 PM CDT, 1 hour 21 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE LOUISVILLE KY
852 PM EDT SUN JUL 08 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0105 PM     TSTM WND DMG     NEW SALISBURY           38.32N  86.10W
07/08/2012                   HARRISON           IN   EMERGENCY MNGR

            METAL ROOF IN THE ROAD

0120 PM     TSTM WND DMG     NEW SALISBURY           38.32N  86.10W
07/08/2012                   HARRISON           IN   LAW ENFORCEMENT

            TWO TREES DOWN ALONG WHISKEY RUN ROAD AND HWY 135 ALONG
            AND SOUTH OF NEW SALSBURY

0120 PM     TSTM WND DMG     ELIZABETH               38.13N  85.97W
07/08/2012                   HARRISON           IN   TRAINED SPOTTER

            TREES DOWN ON CARS AND IN YARDS.

0217 PM     TSTM WND DMG     ORLEANS                 38.66N  86.45W
07/08/2012                   ORANGE             IN   LAW ENFORCEMENT

            A LARGE TREE HAS FALLEN ON A VEHICLE AND POWER LINES
            ARE DOWN

0304 PM     TSTM WND DMG     CAMPBELLSBURG           38.65N  86.26W
07/08/2012                   WASHINGTON         IN   EMERGENCY MNGR

            TWO TREES WERE DOWNED ACROSS THE COUNTY. ONE FELL IN
            CAMPBELLSBURG. THE OTHER FELL IN DELANEY PARK IN WESTERN
            WASHINGTON COUNTY.

0320 PM     TSTM WND DMG     LEBANON JUNCTION        37.83N  85.73W
07/08/2012                   BULLITT            KY   LAW ENFORCEMENT

            TREES REPORTED DOWN. ONE ON A CAR. ALSO POWER LINES
            DOWN.

0331 PM     TSTM WND DMG     LEAVENWORTH             38.20N  86.35W
07/08/2012                   CRAWFORD           IN   TRAINED SPOTTER

            TREE DOWN.

0343 PM     HAIL             GRANTSBURG              38.28N  86.47W
07/08/2012  M0.70 INCH       CRAWFORD           IN   TRAINED SPOTTER

0357 PM     TSTM WND DMG     RADCLIFF                37.82N  85.94W
07/08/2012                   HARDIN             KY   NWS EMPLOYEE

            POWER LINES DOWN PARK AVE AND BROWN STREET.

0404 PM     TSTM WND DMG     ENGLISH                 38.33N  86.46W
07/08/2012                   CRAWFORD           IN   TRAINED SPOTTER

            TREES DOWN IN THE ENGLISH AREA

0408 PM     TSTM WND DMG     BRANDENBURG             38.00N  86.18W
07/08/2012                   MEADE              KY   TRAINED SPOTTER

            SPOTTER REPORTED DIME SIZED HAIL AND TREES DOWN ACROSS
            POWER LINES IN BRANDENBURG.

0410 PM     TSTM WND DMG     CARLISLE                38.31N  84.04W
07/08/2012                   NICHOLAS           KY   LAW ENFORCEMENT

            TWO TREES DOWN.

0527 PM     TSTM WND DMG     EASTVIEW                37.58N  86.05W
07/08/2012                   HARDIN             KY   PUBLIC

            TREE FELL ON MOBILE HOME.

0535 PM     TSTM WND DMG     2 NE LEXINGTON          38.67N  85.59W
07/08/2012                   SCOTT              IN   LAW ENFORCEMENT

            TREE REPORTED DOWN.

0604 PM     FLASH FLOOD      PARIS                   38.21N  84.26W
07/08/2012                   BOURBON            KY   LAW ENFORCEMENT

            REPORTS OF FLOODED ROADS IN THE CITY OF PARIS.

0604 PM     TSTM WND DMG     RICHMOND                37.74N  84.29W
07/08/2012                   MADISON            KY   FIRE DEPT/RESCUE

            TREE DOWN ON RAINTREE DRIVE.

0613 PM     HEAVY RAIN       5 SW CARLISLE           38.26N  84.10W
07/08/2012  M1.90 INCH       BOURBON            KY   MESONET

            A THUNDERSTORM BROUGHT 1.9 INCHES OF RAIN IN 25 MINUTES
            TO A KENTUCKY MESONET SITE ON THE BOURBON - NICHOLAS
            COUNT LINE.

0615 PM     FLASH FLOOD      CARLISLE                38.31N  84.04W
07/08/2012                   NICHOLAS           KY   LAW ENFORCEMENT

            SOME STREETS REPORTED FLOODED IN THE DOWNTOWN.

0617 PM     FLASH FLOOD      PARIS                   38.21N  84.26W
07/08/2012  3.08             BOURBON            KY   MESONET

            3.08 INCHES OF RAINFALL FROM BOURBON COUNTY MIDDLE
            SCHOOL IN PARIS OVER LAST TWO HOURS.

0620 PM     HEAVY RAIN       5 SW CARLISLE           38.26N  84.10W
07/08/2012  M2.60 INCH       BOURBON            KY   MESONET

            THE KENTUCKY MESONET SITE SOUTHWEST OF CARLISLE
            MEASURED 2.6 INCHES OF RAIN IN UNDER 40 MINUTES.

0805 PM     HAIL             GAMALIEL                36.64N  85.79W
07/08/2012  M0.88 INCH       MONROE             KY   BROADCAST MEDIA

0815 PM     TSTM WND DMG     GAMALIEL                36.64N  85.79W
07/08/2012                   MONROE             KY   TRAINED SPOTTER

            TREES DOWN ONE MILE NORTH ON HIGHWAY 100.

&&

EVENT NUMBER LMK1200760 LMK1200761 LMK1200781 LMK1200762 LMK1200765
LMK1200763 LMK1200767 LMK1200764 LMK1200766 LMK1200768 LMK1200769
LMK1200770 LMK1200778 LMK1200771 LMK1200772 LMK1200777 LMK1200774
LMK1200773 LMK1200775 LMK1200776 LMK1200779 LMK1200780

SZAPPANOS
Special weather statement, Jul 8, 8:36 PM CDT, 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
936 PM EDT SUN JUL 8 2012

KYC001-009-031-057-061-087-099-169-207-227-090205-
METCALFE KY-RUSSELL KY-WARREN KY-ADAIR KY-BARREN KY-BUTLER
KY-CUMBERLAND KY-EDMONSON KY-GREEN KY-HART KY-
836 PM CDT SUN JUL 8 2012

...STRONG THUNDERSTORMS WITH TREMENDOUS LIGHTNING...HEAVY
RAIN...AND 45 MPH WINDS ACROSS SOUTH-CENTRAL KENTUCKY...

AT 835 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 6 MILES NORTH OF
DELAFIELD TO 5 MILES NORTH OF GLASGOW TO 8 MILES SOUTH OF COLUMBIA...
AND MOVING NORTH AT 15 MPH.

CONTINUOUS CLOUD TO GROUND LIGHTNING...HEAVY RAIN WITH RAINFALL RATES
OF AROUND ONE INCH PER HOUR REDUCING VISIBILITIES TO LESS THAN ONE
MILE...AND STRONG GUSTY WINDS OF AROUND 45 MPH...ARE EXPECTED WITH
THESE STORMS.

* THESE STORMS WILL ALSO IMPACT...
  PLUM SPRINGS...
  MUNFORDVILLE...
  GLASGOW...
  EDMONTON...
  DELAFIELD...
  KNOB LICK AND HALFWAY...
  RIVERSIDE AND PIG...
  SLOANS CROSSING AND SAVOYARD...
  PARK AND OZARK...

THESE STORMS WILL AFFECT INTERSTATE 65 IN KENTUCKY BETWEEN MILE
MARKERS 28 AND 65.

THESE STORMS WILL AFFECT THE CUMBERLAND (NUNN) PARKWAY BETWEEN MILE
MARKERS 11 AND 49.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT LIGHTNING IS OCCURRING WITH THESE STORMS. MOVE INDOORS IF
POSSIBLE. STAY AWAY FROM WINDOWS AND DOORS...AND AVOID USING THE
TELEPHONE UNLESS IT IS AN EMERGENCY.

IF YOU ARE IN THE PATH OF THESE STORMS...SEEK SHELTER INDOORS AND
STAY AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.

&&

LAT...LON 3696 8594 3699 8662 3733 8661 3729 8582
      3724 8539 3723 8541 3722 8537 3719 8535
      3723 8531 3719 8505 3687 8519 3688 8524
      3686 8522
TIME...MOT...LOC 0134Z 195DEG 13KT 3711 8649 3708 8589
          3700 8527

MP
Special weather statement, Jul 8, 9:13 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1013 PM EDT SUN JUL 8 2012

KYC009-087-099-123-169-217-090300-
LARUE KY-METCALFE KY-TAYLOR KY-BARREN KY-GREEN KY-HART KY-
913 PM CDT SUN JUL 8 2012

...STRONG THUNDERSTORM WITH DANGEROUS LIGHTNING...TORRENTIAL RAIN...
AND 40 MPH WINDS...

AT 909 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 10 MILES SOUTHWEST OF GREENSBURG...AND MOVING
NORTH AT 15 MPH.

FREQUENT CLOUD TO GROUND LIGHTNING...TORRENTIAL RAIN WITH RAINFALL
RATES OF AROUND TWO INCHES PER HOUR REDUCING VISIBILITIES TO LESS
THAN ONE HALF MILE...AND STRONG GUSTY WINDS OF AROUND 40 TO 45 MPH...
ARE EXPECTED WITH THIS STORM.

* THIS STORM WILL ALSO IMPACT...
  GREENSBURG...
  MONROE AND GRAB...
  DONANSBURG...
  DEFRIES AND WEBBS...
  CANMER...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IF
POSSIBLE. STAY AWAY FROM WINDOWS AND DOORS...AND AVOID USING THE
TELEPHONE UNLESS IT IS AN EMERGENCY.

&&

LAT...LON 3709 8582 3747 8587 3744 8538 3707 8554
TIME...MOT...LOC 0213Z 185DEG 14KT 3720 8566

AMS

The office that day

Everything else NWS Louisville, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 8, 7:09 PM CDTSevere Thunderstorm WarningLMKAllen27 min
Jul 8, 7:12 PM CDTSevere Thunderstorm WarningLMKLogan, Simpson48 min
Jul 8, 7:48 PM CDTAreal Flood AdvisoryLMKClinton, Cumberland, Monroe, Russell104 min
Jul 8, 7:50 PM CDTSpecial Weather StatementLMKSimpson30 min
Jul 8, 7:52 PM CDTAreal Flood AdvisoryLMKLogan, Simpson, Warren110 min
Jul 8, 8:36 PM CDTSpecial Weather StatementLMKAdair, Barren, Edmonson, Metcalfe, Warren29 min

Nearby

Special Weather Statements in Kentucky, 2012Every special weather statement in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.